# SDR CA110921001

- Difficulty date: September 20, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Engine: Pwa JT15D5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  ENGINE WAS SENT FOR A SCHEDULED O/H.  DISASSEMBLY OF ENGINE REVEALED THAT THE ENGINE HAD METAL CONTAMINATION IN THE OIL FILTER AND OIL FILTER HSG.  THE SOURCE OF THE METAL CONTAMINATION WAS THE DUPLEX BEARING ON THE AGB INPUT DRIVE GEAR WHICH HAD A THOUGH GOING CRACK ON THE INNER RACE AND HEAVILY BEARING ELEMENT POCKETS IN THE BEARING CAGE.  THERE WAS ALSO METAL LOSS ON THE AGB HSG, AGB INPUT GEAR, AND RELATED SPACER AND KEY WASHER.  IT COULD NOT BE DETERMINED WHICH HAPPENED FIRST, IE WHETHER THE NUT HOLDING THE GEAR AND BEARING ASSY LOOSENED SOMEWHAT DUE TO THE TABS ON THE KEY WASHER BREAKING RESULTING IN THE BEARING BEING ALLOWED TO RELATIVE TO THE GEAR, OR IF THE BEARING FAILED RESULTING IN THE FRETTING AND BROKEN KEY WASHER.  IT IS OF NOTE THAT THIS ENGINE WAS SENT TO VECTOR FOR THE SAME FAILURE AT THE LAST SHOP VISIT 971.0 HOURS/626 CYCLES AGO.  THE ENGINE WAS SCHEDULED TO BE RESTORED TO SERVICE UNDER AN O/H WORKSCOPE AT THIS SHOP VISIT. NO FURTHER WORKSCOPES ARE WARRANTED.
